Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Getting pain in leg and have cold sensation on feet. What could be causing this?

User rating for this question
Very Good
Answered by

Emergency Medicine Specialist
Practicing since : 2000
Answered : 1962 Questions
My feet are always cold, but my left foot is freezing and it usually happens when I have had some pain in the leg that day, as is the problem today
Posted Wed, 20 Feb 2013 in General Health
Answered by Dr. R.A. Singh 3 hours later
Thanks for writing your query.

Cold feet are usually due to decreased blood circulation, Raynaud's disease or due to thyroid disorder. Females are more prone due to less muscle mass and the skin of the feet is thinner than males.

Pain can be due to decreased blood flow to that extremity.

I hope you are not on any medicines as some medicines like beta blockers tend to decrease blood flow to the extremities.

You should get yourself investigated for:-
1. Blood sugar (Fasting and PP).
2. Thyroid profile.
3. Hemoglobin.
4. Vitamin B12 and Folic Acid assay.

You should quit smoking (if you doing so), as smoking can decrease the blood supply. Also, eat foods XXXXXXX in iron and Vitamin B12.

Keep your legs warm and covered by wearing socks and maintaining the room temperature to a comfortable level. Warmth will increase the blood flow to your feet and will decrease the pain.

I hope this is helpful to you. If you have any query, I will be happy to help.
Regards. Thanks.
Above answer was peer-reviewed by
Follow-up: Getting pain in leg and have cold sensation on feet. What could be causing this? 5 hours later
Thank you for your help. I am not on any medication and do not smoke or drink. I have always had this issue. Would a thyroid problem cause heart palpitations and other problems, I had my thyroid tested but I was told that it was normal, but I was also told by a friend who is a nurse that there is another test for the thyroid that is better at detecting a problem. I have had problems with my throat feeling vibrations/fluttering, feeling anxiety and nervousness, and a general feeling of nervousness inside along with slow motility with my digestive system, does any of this add up to anything, on top of my fast heart rate that wakes me up from sleep every night. All traditional tests are done and then I am sent home only to wonder what is going on. I am at a total lose and it has worn me out. Is it mineral or vitamin deficiency is it neurological, I am really don't know what to do anymore. Any advice you have I would be grateful for.
Answered by Dr. R.A. Singh 18 hours later

Thanks for your response.

It is good that you do not smoke and that your investigations are normal.

After reading your other symptoms, it seems that you are having anxiety disorder. This can be associated with cold feet.

You should have a positive approach towards life.

Doing yoga and meditation will be helpful in dealing with anxiety.

Yes, thyroid disorder can result in palpitation and cold sensitivity.
I hope you have been tested for free T3, free T4, TSH and Thyroid Peroxidase.

If the problem persists, get yourself examined by a Psychiatrist.

I hope this answers your query. If you have any further query, I will be happy to help.

Regards Thanks.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor